Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 213, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 14, 2005, 3:16 PM CDT for Iron County, Reynolds County, Missouri. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2005, 3:16 PM CDT (20:16 UTC)
- Expired
- Aug 14, 2005, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Iron County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 3:55 PM CDT | TSTM WND DMG | Ironton, MO | 2 FOOT DIAMETER TREE DOWNED ON SHEPHERD MOUNTAIN LAKE ROAD...REPORTED BY IRON COUNTY SHERIFF. |
| Aug 14, 3:55 PM CDT | TSTM WND DMG | Ironton, MO | LARGE TREE LIMBS DOWNED ON HIGHWAY 49...REPORTED BY IRON COUNTY SHERIFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 2:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 142016
SVRLSX
MOC093-179-142100-
/O.NEW.KLSX.SV.W.0213.050814T2016Z-050814T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
316 PM CDT SUN AUG 14 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IRON COUNTY IN SOUTHEAST MISSOURI
REYNOLDS COUNTY IN SOUTHEAST MISSOURI
* UNTIL 400 PM CDT
* AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BUNKER...OR ABOUT 21 MILES
SOUTHEAST OF SALEM...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
OATES
BIXBY
BELLEVIEW
IF YOU ARE IN A MOBILE HOME...YOU SHOULD TAKE SHELTER IN A NEARBY
STUDY IT AND GET INSIDE A STURDY SHELTER.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3758 9133 3725 9116 3707 9099 3706 9078
3727 9074 3730 9055 3774 9064 3774 9116
3760 9116
$$
TES1 follow-up statement
000
WWUS53 KLSX 142043
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT SUN AUG 14 2005
MOC093-179-142100-
/O.CON.KLSX.SV.W.0213.000000T0000Z-050814T2100Z/
REYNOLDS MO-IRON MO-
343 PM CDT SUN AUG 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR IRON
AND REYNOLDS COUNTIES...
AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH OVER BLACK...MOVING NORTHEAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BELLEVIEW...HOGAN...GRANITE...PILOT KNOB...IRONTON AND ARCADIA.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DESTRUCTIVE
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 3758 9133 3725 9116 3707 9099 3706 9078
3727 9074 3730 9055 3774 9064 3774 9116
3760 9116
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 10:36 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 14, 10:36 AM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1036 AM CDT SUN AUG 14 2005 .DISCUSSION... ADJUSTED TEMPS DOWNWARD IN MOST LOCNS FOR THIS AFTN AS THICK LOW CLD XPCTD TO HANG IN THERE THRU DAY FOR CNTRL THIRD OF FA. AREAS IN THE EXTRM N...ARND KUIN...SHD LOSE THIS LOW CLD DURG AFTN TO ALLOW SOME ADDTNL INSOLATION. BEST CHC TO WRM-UP WL BE FOUND IN THE SRN THIRD OF FA...WHERE SHARP TEMP GRAD WL EXIST...BOTH FM SYNOPTIC FNTL BDRY AS WELL AS S OF THE SRN EDGE OF THICK CLD. HWVR...SIGFNT AMNTS OF MID LVL CLD FM ANOTR WAVE APPCHG FM THE SW...AND THIS SHD PREVENT A RTRN TO THE 90S IN ERN OZARKS AND S CNTRL IL. ALSO ADJUSTED PCPN CHCS...WITH LKLYS TO CONT FOR CNTRL THIRD OF FA OR SO THRU ERY AFTN...PRETTY WHERE IT IS RIGHT NOW ON 88D. THINGS SHD SHIFT TO A MORE SWD FOCUS BY MID AFTN WHERE FNTL BDRY AND BEST INSTABILITY WL BE FOUND...AND APPCHG WAVE WL ALSO SERVE TO ENHANCE PCPN IN THE LATE AFTN AND EVNG HRS. INCIDENTALLY...REMOVED THUNDER FM MUCH OF THE NRN HALF OF FA...CONFINING IT TO MAINLY AREAS S OF I-70. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 77 66 80 69 / 60 60 50 50 QUINCY 78 61 78 63 / 50 30 40 40 COLUMBIA 73 62 78 64 / 70 50 60 60 JEFFERSON CITY 74 63 78 65 / 70 50 60 60 SALEM 80 65 83 67 / 60 60 50 50 FARMINGTON 86 65 82 67 / 70 70 70 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && TES
Hazardous weather outlook, Aug 14, 10:56 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1056 AM CDT SUN AUG 14 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151600- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1056 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...ROUGHLY ALONG AND SOUTH OF A LINE FROM WEST PLAINS MISSOURI TO SPARTA ILLINOIS. THE PRIMARY THREAT WILL BE DAMAGING WINDS. FURTHER NORTH TO THE INTERSTATE 70 CORRIDOR...FROM COLUMBIA MISSOURI THROUGH THE ST LOUIS METROPOLITAN AREA TO VANDALIA ILLINOIS THERE WILL CONTINUE TO BE THE CHANCE FOR AN ISOLATED THUNDERSTORM...BUT ANY THAT DO FORM ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK... WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY AND CONTINUING INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE SLIGHT RISK FOR SEVERE THUNDERSTORMS AREA...INCLUDING PARTS OF SOUTHEAST MISSOURI AND SOUTH CENTRAL ILLINOIS. TES
In the hours before
Special weather statement, Aug 14, 2:04 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 204 PM CDT SUN AUG 14 2005 ILZ079-MOZ072>075-084>085-099-150000- RANDOLPH-CRAWFORD-IRON-MADISON-REYNOLDS-STE GENEVIEVE- ST FRANCOIS-WASHINGTON- 204 PM CDT SUN AUG 14 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 721 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 1 COUNTY IN SOUTHWEST ILLINOIS RANDOLPH IL... IN MISSOURI THIS WATCH INCLUDES 7 COUNTIES IN EAST CENTRAL MISSOURI CRAWFORD... WASHINGTON... IN SOUTHEAST MISSOURI IRON... MADISON... REYNOLDS... ST. FRANCOIS... STE. GENEVIEVE... THIS INCLUDES THE CITIES OF...CHESTER AND FARMINGTON. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:16 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 46 min |
| Aug 14, 3:58 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.